Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 51, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Aug 23, 2007, 9:53 PM CDT for Keokuk County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2007, 9:53 PM CDT (02:53 UTC)
- Expired
- Aug 24, 2007, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Keokuk County, IA
The radar
The Des Moines radar (KDMX), 136 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDVN 240256 FFWDVN IAC107-240900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 953 PM CDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... KEOKUK COUNTY IN SOUTHEAST IOWA... THIS INCLUDES THE CITY OF SIGOURNEY... * UNTIL 400 AM CDT FRIDAY * AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM MOVING INTO THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHAT CHEER...SOUTH ENGLISH...KINROSS...KESWICK AND HARPER ADDITIONAL RAINFALL OF 2 TO 3 INCHES IS EXPECTED DURING THE NEXT 4 HOURS AS THUNDERSTORMS MOVE REPEATEDLY OVER THE AREA. THIS ADDITIONAL HEAVY RAIN WILL LEAD TO FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND NEAR CREEKS AND STREAMS. DO NOT DRIVE WHERE WATER COVERS THE ROAD TURN AROUND AND FIND ANOTHER WAY BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING. LAT...LON 4116 9242 4116 9197 4150 9196 4150 9242 $$ 33
2 follow-up statements
000 WGUS73 KDVN 240632 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 126 AM CDT FRI AUG 24 2007 IAC107-240900- KEOKUK IA- 126 AM CDT FRI AUG 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR KEOKUK COUNTY... AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAINFALL OCCURRING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEDRICK... MARTINSBURG...OLLIE...RICHLAND...HAYESVILLE AND DELTA. ADDITIONAL RAINFALL OF AN INCH OR TWO IS EXPECTED IN THE NEXT FEW HOURS. THOUGH THE HEAVIEST RAINFALL WILL BE TO THE SOUTH...MODERATE RAINFALL WILL CONTINUE TO AFFECT KEOKUK COUNTY FOR A FEW MORE HOURS. THIS ADDITIONAL RAINFALL WILL LEAD TO FLASH FLOODING... ESPECIALLY IN URBAN AREAS AND NEAR CREEKS AND STREAMS. DO NOT DRIVE WHERE WATER COVERS THE ROAD BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING. LAT...LON 4116 9242 4116 9197 4150 9196 4150 9242 $$ LE
000 WGUS73 KDVN 240910 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 410 AM CDT FRI AUG 24 2007 IAC107-240910- KEOKUK IA- 410 AM CDT FRI AUG 24 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR KEOKUK COUNTY... THE FLASH FLOOD WARNING THAT WAS IN EFFECT UNTIL 4 AM HAS BEEN ALLOWED TO EXPIRE. AT 4 AM CDT...DOPPLER RADAR CONTINUED TO TO INDICATE WIDESPREAD THUNDERSTORMS WITH LIGHT TO MODERATE RAIN MOVING ACROSS MUCH OF SOUTHEAST IOWA. DOPPLER RADAR INDICATED RAINFALL AMOUNTS AS HIGH AS 2 TO 3 INCHES FELL LATE THURSDAY EVENING OVER ESPECIALLY THE SOUTHWEST HALF OF THE COUNTY. RAIN WILL CONTINUE TO FALL OVER THE AREA EARLY THIS MORNING...BUT HEAVY RAINFALL IS NOT EXPECTED. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM THIS EVENING. LAT...LON 4116 9242 4116 9197 4150 9196 4150 9242 $$ SHEETS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 8:50 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 23, 8:50 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 850 PM CDT THU AUG 23 2007 .UPDATE...VERY CONCISE UPDATE DUE TO BUSY AND DYNAMIC NATURE WITH 23-01Z ANALYSIS TIERING PROCEDURE SUPPORTING HEAVIEST AND STRONGEST STORMS TO REDEVELOP OVERNIGHT TO OUR SW NEAR MO/NE/IA AS CURRENTLY HAPPENING AND MOVE ACROSS CENTRAL SECTIONS OF FORECAST AREA...ROUGHLY CENTRAL 1/2. THE HEAVIEST RAINS AND STRONGEST STORMS NEXT 6 TO 9 HOURS SUGGESTED ALONG AND BETWEEN HIGHWAY 30 AND HIGHWAY 34 CORRIDORS. THIS IS AN EXCEPTIONALLY SIGNIFICANT HYDROLOGIC SITUATION WITH VERY MOIST SOILS. EXPECT LARGE AREAS OF ADDITIONAL 1 TO 3 INCH AMOUNTS WITH LOCALLY HIGHER AMOUNTS OF 4 OR MORE THAT WILL PRODUCE FLASH FLOODING AND RIVER FLOODING. STRONGEST STORMS WILL STILL BE CAPABLE OF STRONG WINDS OF 30 TO 50 MPH WITH ISOLATED DAMAGING WINDS OF 60 MPH POSSIBLE. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS
Hazardous weather outlook, Aug 23, 10:55 AM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1055 AM CDT THU AUG 23 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-241600- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1055 AM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS THE AREA...AS WELL AS A POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING. THUNDERSTORMS MOVING ACROSS CENTRAL IOWA INTO THE AREA TODAY MAY BECOME MORE ORGANIZED...WITH A POTENTIAL FOR THE STORMS TO BECOME SEVERE MAINLY EAST OF THE MISSISSIPPI BY EARLY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP TO THE WEST AND MOVE INTO THE AREA LATER TODAY AND THROUGH THE OVERNIGHT HOURS AS WELL. THE PRIMARY THREAT FROM ANY STORMS WILL BE FROM HEAVY RAIN AND DAMAGING WINDS...WITH A SMALLER RISK FOR LARGE HAIL. RISES TO FLOOD STAGE ARE OCCURRING ON ILLINOIS TRIBUTARY RIVERS...PARTICULARLY ON THE ROCK RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. PERIODS OF THUNDERSTORMS WILL PERSIST ACROSS THE AREA...WITH OVERNIGHT THUNDERSTORMS ENDING IN THE MORNING...THEN STORMS DEVELOPING AND MOVING ACROSS AGAIN IN THE AFTERNOON AND EVENING HOURS. THE PRIMARY RISKS FROM STORMS TOMORROW WILL BE FROM HEAVY RAIN AND DAMAGING WINDS. SEVERAL IOWA AND ILLINOIS TRIBUTARY RIVERS...AS WELL AS THE MAINSTEM MISSISSIPPI RIVER...WILL APPROACH OR MAINTAIN RIVER LEVELS ABOVE FLOOD STAGE BY THE END OF THE WEEK. THE AMOUNT OF RISE WILL DEPEND VERY STRONGLY HOW MUCH RAIN FALLS OVER THE NEXT COUPLE OF DAYS...AND WHERE IT FALLS. IN GENERAL...MINOR TO MODERATE FLOODING IS EXPECTED ON SEVERAL TRIBUTARY RIVERS...WITH MINOR FLOODING POSSIBLE ALONG THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. IN ADDITION...SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF RAINFALL OVER 1 INCH AS WELL AS ANY FLOODING. MAYES
In the hours before
Local storm report, Aug 23, 8:24 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
824 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST BIRMINGHAM 40.88N 91.95W
08/23/2007 E60 MPH VAN BUREN IA LAW ENFORCEMENT
WIND PUSHED A TRUCK ACROSS A PARKING LOT
&&
RAYWLocal storm report, Aug 23, 8:30 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST DANVILLE 40.86N 91.31W
08/23/2007 E45 MPH DES MOINES IA AMATEUR RADIO
&&
RAYWLocal storm report, Aug 23, 8:39 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
839 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST BURLINGTON 40.81N 91.12W
08/23/2007 E60 MPH DES MOINES IA LAW ENFORCEMENT
WINDS GUSTING FROM 40 TO 60 MPH
0832 PM TSTM WND GST DANVILLE 40.86N 91.31W
08/23/2007 E55 MPH DES MOINES IA FIRE DEPT/RESCUE
&&
RAYWLocal storm report, Aug 23, 8:43 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
843 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND GST 3 ENE GEODE STATE PARK 40.83N 91.33W
08/23/2007 E55 MPH DES MOINES IA LAW ENFORCEMENT
NEAR HARMONY CHURCH BY GEODE
&&
RAYWLocal storm report, Aug 23, 8:45 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND GST DANVILLE 40.86N 91.31W
08/23/2007 E55 MPH DES MOINES IA LAW ENFORCEMENT
50 TO 55 MPH WIND GUSTS BETWEEN MIDDLETOWN AND DANVILLE
ON OLD HIGHWAY 34.
&&
RAYWLocal storm report, Aug 23, 9:00 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
900 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HEAVY RAIN 4 E WHAT CHEER 41.41N 92.28W
08/23/2007 M2.32 INCH KEOKUK IA TRAINED SPOTTER
MEASURED AMOUNT SINCE MIDNIGHT.
&&
MIKEZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:11 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson | 64 min |
| Aug 23, 7:50 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Van Buren | 73 min |
| Aug 23, 8:20 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 55 min |
| Aug 23, 8:28 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 62 min |
| Aug 23, 9:45 PM CDT | River Flood Warning | DVN | Lee, Van Buren | 38 hr |
| Aug 23, 9:45 PM CDT | River Flood Warning | DVN | Lee | 60 hr |
| Aug 23, 10:03 PM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 24 hr |
| Aug 23, 10:12 PM CDT | Flash Flood Warning | DVN | Jefferson, Van Buren | 6 hr |
| Aug 23, 10:52 PM CDT | River Flood Advisory | DVN | Clinton, Scott | 24 hr |
| Aug 23, 10:52 PM CDT | River Flood Advisory | DVN | Muscatine, Scott | 24 hr |
| Aug 23, 10:59 PM CDT | Flash Flood Warning | DVN | Henry | 5 hr |
| Aug 23, 11:46 PM CDT | Flash Flood Warning | DVN | Des Moines, Lee | 6 hr |
| Aug 24, 5:34 AM CDT | River Flood Warning | DVN | Johnson, Washington | 38 hr |
| Aug 24, 5:34 AM CDT | River Flood Warning | DVN | Keokuk | 47 hr |
| Aug 24, 5:34 AM CDT | River Flood Warning | DVN | Henry, Jefferson, Washington | 38 hr |
| Aug 24, 5:34 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 5 days |
| Aug 24, 7:59 AM CDT | Flash Flood Warning | DVN | Jefferson, Van Buren | 6 hr |
| Aug 24, 7:59 AM CDT | Flash Flood Warning | DVN | Jefferson | 6 hr |
| Aug 24, 12:06 PM CDT | River Flood Advisory | DVN | Jones, Linn | 4 days |
| Aug 24, 12:06 PM CDT | River Flood Advisory | DVN | Cedar, Johnson, Linn | 5 days |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.